1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin - nausea

Discussion in 'Metformin/Biguanides' started by yorkshirebecky, Jun 12, 2016.

  1. yorkshirebecky

    yorkshirebecky MODY · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    41
    I was diagnosed as type 2 diabetes earlier on this year that has now been suspected as Mody, there still running tests. I was originally put on glycoside but it made my blood sugar drop really quickly and I was still getting readings as high as 19 after just eating 2x weetabix. I was put onto Metformin 500g a few weeks ago which has now been upped to 500g 2 x a day. I just seem to feel constantly sick. I also made the huge mistake of going out for a friends birthday where I thought I was being very sensible making every drink last a long time drinking prosseco must of had about 6 glasses over 7 hours, I have never felt so ill in my life as I did during that night when I got back was very sick and felt terrible for 2 days. What has been everyone else's experience with metformin feeling continually sick and drink?


    Sent from my iPhone using DCUK Forum
     
  2. Ashka9

    Ashka9 Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    Metformin causes nausea and suppresses appetite even. I am not aware of it's bad effects when taken with white wine or any alcohol
     
  3. dog-man

    dog-man Type 2 · Member

    Messages:
    21
    Likes Received:
    9
    Trophy Points:
    23
    I have been on Metformin since 2000 and I can't say that I have noticed any adverse effects when consuming alcohol of any kind.
     
  4. RoseofSharon

    RoseofSharon Type 2 · Well-Known Member

    Messages:
    3,506
    Likes Received:
    8,359
    Trophy Points:
    178
    I was drinking last night and on metformin slow release 2x daily (500mg) with no problems.
     
  5. catherinecherub

    catherinecherub · Guest

    The P.I.L. advises against alcohol but several members find that a glass or two does no harm. I suppose we all have different views as regards moderation.
    If the tablets are making you feel continually nauseous then see your G.P. and ask for the slow release. Most people find they have less side effects when taken halfway through a meal rather than on an empty stomach.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook